Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 373, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 2005, 5:13 AM CDT for Brown County, Redwood County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2005, 5:13 AM CDT (10:13 UTC)
- Expired
- Sep 7, 2005, 5:38 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Brown County, MN, Redwood County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 071015 SVRMPX MNC015-127-071100- /O.NEW.KMPX.SV.W.0373.050907T1013Z-050907T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 AM CDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REDWOOD COUNTY IN SOUTHWEST MINNESOTA BROWN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 600 AM CDT * AT 505 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR WABASSO...OR ABOUT 13 MILES SOUTH OF REDWOOD FALLS. THE STORM WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CLEMENTS... MORGAN... COBDEN... EVAN... LAT...LON 4446 9527 4426 9530 4424 9477 4442 9475 $$
1 follow-up statement
000 WWUS53 KMPX 071038 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 537 AM CDT WED SEP 7 2005 MNC015-127-071047- /O.CAN.KMPX.SV.W.0373.000000T0000Z-050907T1100Z/ REDWOOD MN-BROWN MN- 537 AM CDT WED SEP 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BROWN AND REDWOOD COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM WARNING FOR BROWN AND REDWOOD COUNTIES HAS BEEN CANCELLED. DOPPLER RADAR IN CHANHASSEN HAD INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4446 9527 4426 9530 4424 9477 4442 9475 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:15 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 7, 3:15 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT WED SEP 7 2005 .DISCUSSION...TODAY THROUGH FRIDAY NIGHT UPPER LEVEL JET AND COUPLED UPPER JET INDICATED BY THE MODELS BY THURSDAY MORNING WILL BE MAIN DYNAMICS FOR DEVELOPMENT OF PRECIPITATION OVER THE NEXT COUPLE OF DAYS. SURFACE FRONTAL BOUNDARY DRAPED OVER FAR SOUTHEAST MN...WILL MOVE LITTLE TDA. THE BEST FORCING/ASCENT WILL OCCUR OVER FAR SOUTH CENTRAL MN TDA. IMPLUSE OVR SOUTHEAST SD...WL PROVIDE SOME LIFT TO SUSTAIN CONVECTION OVER SOUTHERN MN THIS MORNING. SURFACE HIGH PRESSURE OVER EASTERN NORTH DAKOTA...WILL CONTINUE TO SUPPRESS PRECIPITATION CHANCES OVER OUR NORTHERN AND CENTRAL PORTION OF OUR CWA TDA. THE LATEST WATER VAPOR IMAGERY...SHOWED A WELL-DEFINED JET MAXIMA OVER PACIFIC NORTHWEST WITH EMBEDDED SHORT WAVE TROUGH. THE TROUGH IS FORECAST TO DEEPEN OVER THE WESTERN GREAT LAKES ON THURSDAY. WITH COUPLED UPPER LEVEL JET STRUCTURE AND GOOD UPGLIDE...PRECIP SEEM TO BE A GOOD BET...SO HAVE RAISED THE POPS ACCORDINGLY. WITH SHORTWAVE BECOMING NEGATIVELY TILTED DURING THE DAY THURSDAY...WILL HOLD ON TO THE POPS OVER MUCH OF CWA THURSDAY EVENING. UPPER RIDGE BUILDS QUICKLY OVER THE NORTHERN PLAINS THURSDAY NIGHT INTO FRIDAY. TEMPS SHOULD WARM BACK INTO THE 80S FRIDAY AFTERNOON. LONGER TERM...SATURDAY THROUGH TUESDAY THE LONG RANGE MODELS SUPPORT A WARM UPPER LEVEL RIDGE OVER THE AREA THIS WEEKEND. PLUS 20 TO 22 DEGREES AT 850 MB AND STRONG SOUTHERLY LOW LEVEL WINDS ARE FORECAST INTO THE MINNESOTA PORTIONS OF OUR COUNTY WARNING AREA SATURDAY AND SUNDAY. TEMPERATURES WELL INTO THE 80S ARE LIKELY TO RESULT. SUNDAY NIGHT THROUGH TUESDAY LOOKS UNSETTLED. A SURFACE FRONT...ANCHORED TO A LOW PRESSURE AREA OVER THE DAKOTAS...IS EXPECTED ACROSS OUR FORECAST AREA. A DEEP CENTRAL PRESSURE NEAR 1000 MB IS INDICATED IN THE LONG RANGE MODELS WHICH ALSO SUGGEST MOISTURE FROM THE SOUTHERN PLAINS STATES COULD BE TAPPED. LARGE SCALE LIFT IS SUPPORTED IN THE ENSEMBLE SPAGHETTI DIAGRAMS WHICH HINT THAT THE UPPER LEVEL JET PATTERN MAY FEATURE DUAL SPEED MAXIMUMS...ONE OVER THE DAKOTAS AND A SECOND NORTH OF THE CANADIAN BORDER. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Sep 6, 8:16 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 816 PM CDT TUE SEP 6 2005 MNZ041>045-047>070-073>078-082>085-091>093-071116- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 816 PM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM FRONT WILL DEVELOP ACROSS THE EASTERN DAKOTAS ON THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT ACROSS CENTRAL AND SOUTHERN MINNESOTA. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS POSSIBLE WITH THESE STORMS SO LOCALIZED FLOODING IS ALSO A CONCERN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WIZ014>016-023>028-071116- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 816 PM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. RAH
In the hours before
Local storm report, Sep 7, 4:32 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL MILROY 44.42N 95.55W
09/07/2005 1.25 INCH REDWOOD MN TRAINED SPOTTER
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:20 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.